MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET

MEDTRONIC SOFAMOR DANEK USA, INC INFUSE BONE GRAFT; FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Model Number 7510050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor applicable imaging films were returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.
 
Event or Problem Description
It was reported that on: (b)(6) 2012: patient presented with following pre-op diagnosis: status post anterior cervical discectomy and fusion c5-6, c6-7.2.C5-6, c6-7 painful pseudoarthrosis.Painful retained hardware in c5-6, c6-c7.Patient underwent following procedures: revision of c5-6 anterior cervical discectomy and fusion with removal of intervertebral body fusion device.Revision of c6-7 anterior cervical discectomy and fusion with removal anterior cervical intervertebral body fusion device.Placement of c5-6 anterior cervical intervertebral body fusion device rhbmp-2/acs.Placement of c6-7 allograft anterior cervical intervertebral body fusion device with rhbmp-2/acs.Placement of c5-c7 anterior cervical plate which was re-implantation of anterior hardware.Per operative -notes: ¿¿appropriate size implant was obtained, packed centrally with rhbmp-2/acs soaked in collagen sponge.Implant was then tamped in position.Good endplate contact, good foraminal distraction.The caspar distractor was released and removed.Appropriate size anterior cervical plate was obtained, was affixed to the anterior cervical spine.A 15 mm long screws at each level two at c5, two at c6, and two at c7, variable angle screws were used at c5 and c6, fixed angled c7.Screw locking mechanism was secured each level.¿¿ patient tolerated the procedure well.Post operatively patient alleged unspecified injury due to use of rhbmp-2/acs.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
INFUSE BONE GRAFT
Common Device Name
FILLER, RECOMBINANT HUMAN BONE MORPHOGENETIC PROTEIN, COLLAGEN SCAFFOLD WITH MET
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key6528798
Report Number1030489-2017-01018
Device Sequence Number1458011
Product Code NEK
UDI-Device Identifier00613994239518
UDI-Public00613994239518
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P000058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Attorney
Type of Report Initial,Followup
Report Date (Section B) 04/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2012
Device Model Number7510050
Device Catalogue Number7510050
Device Lot NumberM111105AAJ
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/03/2017
Supplement Date Received by Manufacturer04/03/2017
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;